Antidepressants & their Side Effects on Male Sexual Health

Antidepressants & their Side Effects on Male Sexual Health

Antidepressants are former treatment options for mental health problems like depression and anxiety. However, many men fear that these medications can put their sex life at risk. Commonly, antidepressants cause difficulties in ejaculation (it is either delayed or not possible) or weaken the libido in males.

If you’re undergoing treatment with antidepressants and it is temporary then there is good news for you. Your erectile dysfunction problem can be solved once you stop using this medication. Many medical experts admit that sexual dysfunctions triggered by antidepressants are a solvable issue.

How are Men Addressing Sexual Dysfunction Nowadays?

As the internet is easily accessible these days, men usually visit Google & type ‘sexual dysfunction due to antidepressants’ and jump to a conclusion. Even if they aren’t having any major issues, they’ll start comparing symptoms and perceive that they have that problem too. Not only do antidepressants cause sexual dysfunction but depression, anxiety disorders & substance abuse too. You may also ask your healthcare provider how to use antidepressants without affecting sexual functions.

If you think that antidepressants are taking a toll on your sex drive then you may start using prescription medicines for ED like Cenforce, Kamagra, Fildena, Malegra, etc. Meanwhile, you should get medical guidance on whether or not to take these ED pills while undergoing treatment with antidepressants because they are contradicting drugs. They have conflicting reactions when used together. You can still maintain a 2-hour gap between medicines so that you don’t experience havoc on your health.

Antidepressants could be Risky Too!

This could be shocking news but some antidepressants are riskier than others. Mostly, two types of antidepressants are associated with sexual dysfunction. Firstly, selective serotonin reuptake inhibitors (SSRIs) are considered problematic. Secondly, selective norepinephrine reuptake inhibitors (SNRIs) are not ideal choices. Besides antidepressants, sedatives are also believed to impact sexual functions in males. However, as sedatives are to be used for the short-term only, the sexual dysfunction resulting from them will likely disappear within 3-4 weeks only.

The Bottom Line

All you have to do is reach out to your medical care provider. Ask them how to use antidepressants so that they don’t affect your sex drive. Also, you may ask them if you can treat this temporary sexual dysfunction with oral medications. There is a solution for everything, only if you’re capable enough to find one. Go ahead and sort yours.

Leave a Reply

Your email address will not be published.